Louisiana, 2012Flash Flood in Louisiana, April 21, 2012
April 21, 2012 · NWS LIX · 1 event in 1 county or zone
An upper low moving along the southeast Louisiana coastline triggered the development of a slow moving thunderstorm over St. Charles Parish.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper low moving along the southeast Louisiana coastline triggered the development of a slow moving thunderstorm over St. Charles Parish.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Apr 21, 7:01 AM CST, 3 hours 24 minutes earlier.
Area forecast discussion, Apr 21, 7:01 AM CST, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
801 AM CDT SAT APR 21 2012
.UPDATE...
...SOUNDING DISCUSSION...
NO PROBLEMS WITH THE FLIGHT THIS MORNING. OVERALL..A SATURATED
AND UNSTABLE SOUNDING FROM THE SFC TO THE UPPER LEVELS. MOISTURE
HAS SIGNIFICANTLY INCREASED SINCE LAST NIGHTS SOUNDING. THE PW
VALUE IS NOW 1.37 INCHES AND THE LI IS -5.6. THERE IS AN
INVERSION AT THE SFC WITH A TEMPERATURE RANGE OF 6 DEGREES
FAHRENHEIT. WINDS ARE OUT OF THE EAST-SOUTHEAST FROM THE SFC TO 5K
FEET WITH SPEEDS AVERAGING NEAR 5 KNOTS. WINDS BECOME MORE SOUTH-
SOUTHEAST FROM 5K TO 10K FEET WITH SPEEDS NEAR 7 KNOTS. WINDS
MAINTAIN A MODERATE SOUTH-SOUTHWESTERLY FLOW ALOFT.
KL
&&
.PREV DISCUSSION... /ISSUED 733 AM CDT SAT APR 21 2012/
UPDATE...
FORECAST HAS BEEN UPDATED TO CHANGE PRECIPITATION WORDING FROM
UNCERTAINTY TO AREAL COVERAGE. IN ADDITION...PRECIPITATION AMOUNTS
WERE BEEFED UP FOR TODAY. MOST CONVECTION IS REMAINING OFFSHORE.
HOWEVER...SOME RADAR ECHOES MAY BE TRAINING SOUTHWEST OF LAKE
PONTCHARTRAIN AS ECHOES ROTATE CYCLONICALLY. WILL HAVE TO MONITOR
FOR LOCALIZED FLOODING.
PREV DISCUSSION... /ISSUED 351 AM CDT SAT APR 21 2012/
SYNOPSIS...
UPPER LOW APPEARS TO BE CLOSING OFF OVER THE NORTHERN GULF. LEAD
VORT IS SOUTH OF PLAQUEMINES PARISH...WITH AN ASSOCIATED CLUSTER
OF THUNDERSTORMS MOVING EASTWARD. A SECOND...STRONGER...VORT HAS
MOVED OFF THE UPPER TEXAS COAST WITH CONVECTION SOUTHEAST OF LAKE
CHARLES. AT THE SURFACE...THERE IS NOT A WELL DEFINED LOW
CENTER...ALTHOUGH ONE MAY BE TRYING TO DEVELOP SOUTH OF MORGAN
CITY. VERY LITTLE PRECIPITATION IS OCCURRING OVER LAND IN OUR AREA
AT THIS TIME. TEMPERATURES ARE GENERALLY IN THE 60S ACROSS THE
AREA.
SHORT TERM...
AS THE SECOND VORT CENTER CATCHES UP TO THE SURFACE
LOW...SIGNIFICANT CYCLOGENESIS WILL OCCUR OVER THE NORTHERN GULF.
THIS SHOULD KEEP MOST OF THE CONVECTION EITHER OFFSHORE...OR
LIMITED TO THE SOUTHERN LOUISIANA COAST. LIGHTER
PRECIPITATION...WITH A FEW THUNDERSTORMS...WILL BE POSSIBLE OVER
MUCH OF THE AREA...ESPECIALLY THIS MORNING AND EARLY AFTERNOON.
UNLESS SIGNIFICANT CHANGES ARE SEEN IN RADAR RETURNS IN THE NEXT
30 MINUTES OR SO...ANTICIPATE CHANCE POPS OVER MOST OF THE AREA.
PRECIPITATION SHOULD MOVE OUT OF THE AREA THIS EVENING AS THE
SURFACE LOW WILL BE WELL EAST OF THE AREA. AS OUR SYSTEM MOVES
TOWARD THE FLORIDA PENINSULA SUNDAY MORNING...A NORTHERN STREAM
VORT WILL BE CHARGING SOUTHEAST THROUGH THE GREAT LAKES. THESE
SYSTEMS WILL PHASE NEAR THE CAROLINA COAST SUNDAY
NIGHT...DEVELOPING A MAJOR SURFACE LOW THERE. THIS WILL BRING A
REINFORCEMENT OF COOLER AND DRIER AIR TO THE AREA FOR MONDAY.
THE MAIN WEATHER CONCERN OVER THE NEXT 48 HOURS WILL BE THE WIND.
AS LOW DEEPENS A HEALTHY PRESSURE GRADIENT WILL DEVELOP. SUSTAINED
WINDS TO THE SOUTH OF LAKE PONTCHARTRAIN ARE LIKELY TO BE IN
EXCESS OF 20 MPH...WITH GUSTS TO 35 TO 40 MPH OVERNIGHT TONIGHT. A
SECOND PERIOD OF HEIGHTENED WIND SPEEDS WILL OCCUR SUNDAY
AFTERNOON AND EVENING AS THE CAROLINA PHASING GOES ON. WILL HOLD
SOUTHSHORE WIND ADVISORY IN PLACE...ALTHOUGH IT WILL BE
BORDERLINE.
TEMPERATURES WILL BE COOLER THAN NORMAL...ESPECIALLY ON
MONDAY...ABOUT 5 TO 10 DEGREES BELOW NORMAL. 35
LONG TERM...
HIGH PRESSURE WILL TAKE HOLD OVER THE GULF FOR MUCH OF THE
WEEK...ALLOWING FOR A WARMING TREND IN TEMPERATURES. A WEAK FRONT
MAY APPROACH THE AREA FRIDAY...BUT IT WILL HAVE VERY LITTLE
MOISTURE TO WORK WITH. FOR NOW...WILL KEEP FORECAST DRY. BY THE
END OF THE WEEK...TEMPERATURES WILL BE 3-5 DEGREES ABOVE NORMAL. 35
AVIATION...
DRY AIR ALOFT HAS LIMITED CONVECTIVE DEVELOPMENT OVER LAND
AREAS...ALSO INHIBITED BY MOISTURE FLOW IMPEDED BY ONGOING
CONVECTION OVER THE NORTH GULF WATERS. SURFACE COLD FRONT ROUGHLY
FROM KMCB...KBTR...VERMILION COAST WITH A BROAD 1007MB LOW PRESSURE
AREA SOMEWHAT DETACHED FROM THE FRONT OVER THE NORTH GULF. THIS LOW
SHOULD BECOME ABSORBED BY THE FRONTAL ZONE AND UNDERGO STRONG
CYCLOGENESIS AS VIGOROUS VORTICITY MAX CURRENTLY NEAR THE SABINE
RIVER MOVES SOUTH AND SOUTHEAST INTO THE NORTH-CENTRAL GULF TODAY TO
ENHANCE SURFACE LOW INTENSIFICATION. CEILINGS SHOULD LOWER TO MVFR
LEVELS WITH SOME ISENTROPIC LIFT RAINFALL ONSETTING OVER THE
TERMINALS FROM WEST TO EAST THROUGHOUT THE DAY. IMPROVEMENTS TO VFR
ARE EXPECTED AFTER SUNSET AS LOW MOVES EAST OF THE AREA AND A MUCH
DRIER COLUMN ADVANCES INTO THE REGION. 24/RR
MARINE...
WINDS AND SEAS ARE EXPECTED TO INCREASE MARKEDLY AS RAPID
CYCLOGENESIS TAKES PLACE SOMEWHERE NEAR OR JUST EAST OF THE MOUTH OF
THE MISSISSIPPI RIVER DURING THE DAY. WARMER THAN NORMAL WATER TEMPS
WILL BE ABLE TO AUGMENT GUST POTENTIAL AS COOLER AND DRIER AIR MOVES
OVER THE TIDAL LAKES...BAYS AND NEAR SHORE WATERS LATER TODAY. HIGH
END SMALL CRAFT ADVISORY CONDITIONS ARE TO BE EXPECTED WITH FREQUENT
GUSTS IN GALE RANGES. 24/RR
DECISION SUPPORT...
DSS CODE...BLUE
DEPLOYED...ER-METS TO NEW ORLEANS FOR NAVY WEEK.
ACTIVATION...NONE.
ACTIVITIES...SUPPORTING NAVY WEEK
MONITORING WEATHER HAZARDS FOR TODAY/SUNDAY.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 70 48 75 48 / 30 0 0 0
BTR 70 51 77 51 / 30 0 0 0
ASD 74 53 78 51 / 50 10 0 0
MSY 71 58 77 58 / 50 10 0 0
GPT 75 55 78 52 / 50 20 0 0
PQL 74 53 78 49 / 50 20 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY FROM 7 PM SATURDAY TO 10 AM SUNDAY FOR THE
FOLLOWING ZONES: LOWER JEFFERSON...LOWER LAFOURCHE...LOWER
PLAQUEMINES...LOWER ST. BERNARD...LOWER
TERREBONNE...ORLEANS...ST. CHARLES...ST. JOHN THE
BAPTIST...UPPER JEFFERSON...UPPER LAFOURCHE...UPPER
PLAQUEMINES...UPPER ST. BERNARD...AND UPPER TERREBONNE.
GM...GALE WARNING FROM 7 PM SATURDAY TO 10 AM SUNDAY FOR THE
FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
SMALL CRAFT ADVISORY FROM 2 PM SATURDAY TO 7 PM SATURDAY FOR THE
FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
MS...NONE.
GM...GALE WARNING FROM 7 PM SATURDAY TO 10 AM SUNDAY FOR THE
FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
SMALL CRAFT ADVISORY FROM 2 PM SATURDAY TO 7 PM SATURDAY FOR THE
FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
&&Hazardous weather outlook, Apr 21, 8:18 AM CST, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
918 AM CDT SAT APR 21 2012
GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-221430-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
918 AM CDT SAT APR 21 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH
THE MORNING AND EARLY AFTERNOON HOURS...MAINLY ALONG AND SOUTH OF
LAKE PONTCHARTRAIN. EXPECT HEAVY DOWNPOURS...FREQUENT LIGHTNING AND
POSSIBLY SMALL HAIL.
A GALE WARNING IS IN EFFECT FOR ALL MARINE ZONES...INCLUDING LAKE
PONTCHARTRAIN...LAKE MAUREPAS AND LAKE BORGNE TONIGHT. EXPECT
WINDS TO INCREASE THIS EVENING TO 25 TO 30 KNOTS WITH FREQUENT
GUSTS OF 35 TO 40 KNOTS.
A WIND ADVISORY IS IN EFFECT TONIGHT...GENERALLY TO THE SOUTH OF
LAKE PONTCHARTRAIN. SUSTAINED WINDS OF 25 MPH WITH HIGHER GUSTS
UP TO 40 MPH ARE POSSIBLE. GUSTY WINDS WILL IMPACT LAND AREAS
ESPECIALLY NEAR THE TIDAL LAKES...AND ON BRIDGES AND OVERPASSES.
THESE STRONG WINDS MAY ALSO RESULT IN SOME MINOR COASTAL FLOODING
ALONG NORTH FACING SHORE LINES OUTSIDE OF LEVEE PROTECTION. THIS
WILL BE ESPECIALLY TRUE ALONG PORTIONS OF LAKESHORE DRIVE IN
ORLEANS PARISH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE WIND ADVISORY WILL EXPIRE DURING THE MORNING HOURS ON SUNDAY
AS WINDS SLOWLY DIMINISH.
THE GALE WARNING WILL BE IN EFFECT FOR ALL COASTAL WATERS THROUGH
10 AM SUNDAY. SMALL CRAFT ADVISORY CONDITIONS WILL LIKELY
CONTINUE
OVER MUCH OF THE OPEN WATERS THROUGH SUNDAY NIGHT.
FOR THE PERIOD MONDAY THROUGH FRIDAY...NO HAZARDOUS WEATHER IS
EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Apr 21, 8:09 AM CST, 2 hours 16 minutes before
LAZ061>064-211445-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
909 AM CDT SAT APR 21 2012
...STRONG THUNDERSTORM MOVING WEST AFFECTING UPPER JEFFERSON
PARISH...UPPER PLAQUEMINES PARISH...ORLEANS PARISH...UPPER ST.
BERNARD PARISH...
AT 905 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS NEAR TERRYTOWN AND BELLE
CHASSE...MOVING WEST AT 10 MPH.
THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
TERRYTOWN...TIMBERLANE...GRETNA...HARVEY...MARRERO...WESTWEGO...
HARAHAN...BRIDGE CITY AND AVONDALE
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND PEA TO
DIME SIZE HAIL. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS
STORM HAS PASSED.
Local storm report, Apr 21, 10:21 AM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1121 AM CDT SAT APR 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1057 AM FLASH FLOOD 2 E BOUTTE 29.90N 90.36W
04/21/2012 ST. CHARLES LA EMERGENCY MNGR
SUBSTANTIAL STREET FLOODING WITH WATER ACROSS ROADS IN
SOUTH LULING AREA AND MIMOSA PARK. WATER APPROACHING SOME
HOMES. 3.5 INCHES OF RAIN MEASURED.
&&
22/TDFlash Flood, St. Charles
- When
- April 21, 10:25 AM CST to 12:00 PM CST
- Where
- St. Charles County, Mimosa Park to 0.81 mi S of Dufresne
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 29.920, -90.330
Water was reported in 5 homes in the Mimosa Park area south of Luling. Widespread street flooding was reported across much of St. Charles Parish.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Minnesota, April 21, 2012$450,000 · EF0 · 13 events
- Tornadoes and Hail in Minnesota, April 21, 2012$125,000 · EF1 · 8 events
- Hail and Damaging Winds in Pennsylvania, April 21, 2012$45,000 · 56 kt wind · 4 events
- Tornado and Hail in Florida, April 21, 2012$3,000 · EF0 · 5 events
- Hail in South Carolina, April 21, 20121 in hail · 4 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, April 21, 20124 events
- Hail and Damaging Wind in South Carolina, April 21, 2012$4,000 · 1.25 in hail · 3 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 21, 20123 events
- Hail and Damaging Winds in Georgia, April 21, 2012$2,000 · 1 in hail · 3 events
- Tornadoes and Hail in Iowa, April 21, 2012EF0 · 3 events
- Damaging Winds in Florida, April 21, 201250 kt wind · 3 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 21, 20122 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 367347.